Alert archive / New York / Winter Storm Warnings in 2012
Winter Storm Warning 6, NWS Binghamton, NY
NWS Binghamton, NY issued this winter storm warning at Dec 29, 2012, 12:53 PM EST for Bradford County, Susquehanna County, Wayne County, Pennsylvania; 5 counties in New York. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2012, 12:53 PM EST (17:53 UTC)
- Expired
- Dec 29, 2012, 9:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Binghamton, NY
Counties Broome County, NY, Chenango County, NY, Delaware County, NY, Otsego County, NY, Tioga County, NY, Bradford County, PA, Susquehanna County, PA, Wayne County, PA
The radar
The Binghamton radar (KBGM), 28 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
211 WWUS41 KBGM 291753 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1253 PM EST SAT DEC 29 2012 NYZ045-046-055>057-PAZ038>040-300200- /O.UPG.KBGM.WW.Y.0015.000000T0000Z-121230T0200Z/ /O.NEW.KBGM.WS.W.0006.121229T1753Z-121230T0200Z/ CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE- INCLUDING THE CITIES OF...NORWICH...ONEONTA...COOPERSTOWN... OWEGO...BINGHAMTON...WALTON...DELHI...TOWANDA...SAYRE...MONTROSE 1253 PM EST SAT DEC 29 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. * LOCATIONS...TWIN TIER REGION OF NEW YORK AND PENNSYLVANIA...AND THE SUSQUEHANNA REGION OF NEW YORK. * HAZARDS...HEAVY SNOW. * ACCUMULATIONS...5 TO 8 INCHES OF SNOW. * TIMING...HEAVY SNOW WILL CONTINUE UNTIL LATE AFTERNOON. SNOWFALL INTENSITIES WILL RANGE BETWEEN 1 AND 2 INCHES PER HOUR. THE SNOW WILL TAPER TO SNOW SHOWERS THIS EVENING. * TEMPERATURES...IN THE MID 20S. * WINDS...NORTHEAST 5 TO 10 MPH. * IMPACTS...VERY DANGEROUS TRAVEL CONDITIONS DUE TO SNOW COVERED AND VERY SLIPPERY ROADS. ALSO VERY POOR VISIBILITIES DUE TO HEAVY SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ062-PAZ043-044-047-048-072-300200- /O.CON.KBGM.WW.Y.0015.000000T0000Z-121230T0200Z/ SULLIVAN-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...MONTICELLO...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 1253 PM EST SAT DEC 29 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * LOCATIONS...THE SCRANTON AND WILKES BARRE AREA...POCONOS AND SULLIVAN COUNTY NEW YORK. * HAZARDS...STEADY SNOW...WITH OCCASIONAL HEAVY SNOW. * ACCUMULATIONS...4 TO 6 INCHES OF SNOW. * TIMING...SNOW...HEAVY A TIMES WILL CONTINUE THIS AFTERNOON BEFORE TAPERING OFF EARLY THIS EVENING. * TEMPERATURES...IN THE MID TO UPPER 20S. * WINDS...NORTHEAST UP TO 5 MPH. * IMPACTS...UNTREATED ROADS WILL BE SNOW COVERED AND SLIPPERY. INTERSTATES 80...81... 84... 380...AND 476 WILL HAVE DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ009-015>018-022>025-036-037-044-300200- /O.CON.KBGM.WW.Y.0015.000000T0000Z-121230T0200Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND 1253 PM EST SAT DEC 29 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * LOCATIONS...FINGER LAKES REGION...THE SYRACUSE AREA...THE UPPER MOHAWK VALLEY...AND SOUTHERN TUG HILL REGION. * HAZARDS...STEADY SNOW WITH OCCASIONAL HEAVY SNOW. * ACCUMULATIONS...4 TO 7 INCHES OF SNOW. * TIMING...STEADY SNOW WILL CONTINUE FOR THIS AFTERNOON. THE SNOW WILL BE HEAVY AT TIMES. THE SNOW WILL TAPER OFF TO SNOW SHOWERS THIS EVENING. * TEMPERATURES...IN THE MID 20S. * WINDS...NORTHEAST 5 TO 10 MPH. * IMPACTS...UNTREATED ROADS WILL BE SNOW COVERED AND VERY SLIPPERY. INTERSTATES 81 AND 86 AND THE NEW YORK STATE THRUWAY WILL HAVE DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ DJN
2 follow-up statements
320 WWUS41 KBGM 292217 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 517 PM EST SAT DEC 29 2012 NYZ045-046-055>057-PAZ038>040-300200- /O.CON.KBGM.WS.W.0006.000000T0000Z-121230T0200Z/ CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE- INCLUDING THE CITIES OF...NORWICH...ONEONTA...COOPERSTOWN... OWEGO...BINGHAMTON...WALTON...DELHI...TOWANDA...SAYRE...MONTROSE 517 PM EST SAT DEC 29 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * LOCATIONS...THE TWIN TIER REGION OF NEW YORK AND PENNSYLVANIA...AND THE SUSQUEHANNA REGION OF NEW YORK. * HAZARDS...STEADY LIGHT TO MODERATE SNOW. * ACCUMULATIONS...STORM TOTALS OF 5 TO 8 INCHES. * TIMING...STEADY LIGHT SNOW WILL PERSIST INTO THE EARLY EVENING...WITH A FEW BRIEF BURSTS OF MODERATE SNOW STILL POSSIBLE. ADDITIONAL ACCUMULATIONS OF UP TO 1 TO 2 INCHES ARE POSSIBLE THROUGH THE EARLY EVENING PERIOD. * TEMPERATURES...IN THE LOWER TO MIDDLE 20S. * WINDS...NORTHEAST 5 TO 10 MPH. * IMPACTS...UNTREATED ROADS WILL REMAIN SNOW COVERED AND VERY SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ062-PAZ043-044-047-048-072-300200- /O.CON.KBGM.WW.Y.0015.000000T0000Z-121230T0200Z/ SULLIVAN-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...MONTICELLO...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 517 PM EST SAT DEC 29 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * LOCATIONS...THE SCRANTON AND WILKES-BARRE AREAS...THE POCONOS... AND SULLIVAN COUNTY NEW YORK. * HAZARDS...STEADY LIGHT TO MODERATE SNOW. * ACCUMULATIONS...STORM TOTALS OF 4 TO 7 INCHES. * TIMING...STEADY LIGHT SNOW WILL PERSIST INTO THE EARLY EVENING...WITH A FEW BRIEF BURSTS OF MODERATE SNOW STILL POSSIBLE. ADDITIONAL ACCUMULATIONS OF UP TO 1 TO 2 INCHES ARE POSSIBLE THROUGH THE EARLY EVENING PERIOD. * TEMPERATURES...IN THE MID TO UPPER 20S. * WINDS...NORTHEAST UP TO 5 MPH. * IMPACTS...UNTREATED ROADS WILL REMAIN SNOW COVERED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ009-015>018-022>025-036-037-044-300200- /O.CON.KBGM.WW.Y.0015.000000T0000Z-121230T0200Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND 517 PM EST SAT DEC 29 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * LOCATIONS...THE FINGER LAKES REGION...THE SYRACUSE AREA...THE UPPER MOHAWK VALLEY...AND THE SOUTHERN TUG HILL REGION. * HAZARDS...STEADY LIGHT SNOW * ACCUMULATIONS...STORM TOTALS OF 4 TO 7 INCHES. * TIMING...STEADY LIGHT SNOW WILL PERSIST INTO THE EARLY EVENING...WITH ADDITIONAL ACCUMULATIONS OF AN INCH OR LESS EXPECTED. * TEMPERATURES...IN THE LOWER TO MID 20S. * WINDS...NORTHEAST 5 TO 10 MPH. * IMPACTS...UNTREATED ROADS WILL REMAIN SNOW COVERED AND VERY SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ MJ
428 WWUS41 KBGM 300205 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 905 PM EST SAT DEC 29 2012 NYZ045-046-055>057-PAZ038>040-300315- /O.EXP.KBGM.WS.W.0006.000000T0000Z-121230T0200Z/ CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE- INCLUDING THE CITIES OF...NORWICH...ONEONTA...COOPERSTOWN... OWEGO...BINGHAMTON...WALTON...DELHI...TOWANDA...SAYRE...MONTROSE 905 PM EST SAT DEC 29 2012 ...WINTER STORM WARNING HAS EXPIRED... ALTHOUGH OCCASIONAL LIGHT SNOW IS EXPECTED OVERNIGHT...ANY ADDITIONAL ACCUMULATIONS SHOULD BE QUITE MINOR...LESS THAN AN INCH MOST AREAS. AS A RESULT...THE WINTER STORM WARNING HAS BEEN DISCONTINUED. $$ NYZ009-015>018-022>025-036-037-044-062-PAZ043-044-047-048-072- 300315- /O.EXP.KBGM.WW.Y.0015.000000T0000Z-121230T0200Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- SULLIVAN-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...MONTICELLO... TUNKHANNOCK...SCRANTON...WILKES-BARRE...HAZLETON...MILFORD... HONESDALE 905 PM EST SAT DEC 29 2012 ...WINTER WEATHER ADVISORY HAS EXPIRED... ALTHOUGH OCCASIONAL LIGHT SNOW AND LAKE-EFFECT SNOW SHOWERS ARE EXPECTED OVERNIGHT...ANY ADDITIONAL ACCUMULATIONS SHOULD BE QUITE MINOR MOST PLACES...JUST AN INCH OR TWO BY DAYBREAK. AS A RESULT...THE WINTER WEATHER ADVISORY HAS BEEN DISCONTINUED. $$ MJ
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this winter storm warning went out at Dec 29, 12:53 PM EST, 0 minutes earlier.
Area forecast discussion, Dec 29, 12:53 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1253 PM EST SAT DEC 29 2012
.SYNOPSIS...
LOW PRESSURE WILL TRACK ACROSS THE MID ATLANTIC REGION THIS AFTERNOON,
SPREADING 3 TO 7 INCHES OF SNOW ACROSS MUCH OF UPSTATE NY AND
NORTHEAST PA. A NORTHWEST FLOW BEHIND THIS LOW PRESSURE SYSTEM WILL
GENERATE LAKE EFFECT SNOW SHOWERS FOR UPSTATE NEW YORK FOR THE
REST OF THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
IR AND WATER VAPOR IMAGERY SHOW AN IMPRESSIVE UPPER LEVEL WAVE
MOVING INTO WRN PA/NY W VA. COOLING CLOUD TOPS CONTINUE ACRS NY
AND NRN PA ASSCTD WITHE STRONG MID-LEVEL ASCENT. THE TROP PRESSURE
ON THE 1.5 PV SURFACE WAS DOWN TO 560 MB AS PER THE LATEST RAP IN
THE ERN OH VLLY. THIS MATCHED VERY WELL WITH THE SATELLITE DEPICTION
OF THE CENTER OF THE UPPER LEVEL CRLCN. THIS UPPER LEVEL WAVE WILL
MOVE INTO ERN NY BY 2-3Z AS ANOTHER UPR LVL PV INTRUSION...DOWN
TO 490 MB...DEVELOPS OFF THE COAST INDICATIVE OF THE TRANSFER OF THE
MAIN ENERGY TO THE DEVELOPING COASTAL LOW. PRESENTLY THE UPPER
LEVEL WAVE IN THE ERN OH VLLY HAD A SFC REFLECTION MOVING INTO WRN PA
THAT WILL EVENTUALLY GET SWALLOWED UP BY THE DEEPENING SFC CYCLONE
OFF THE E COAST BY THIS EVENING. THIS LOW WILL BE WELL EAST OF THE NJ
COAST BY 00Z. BELIEVE THE HEAVIEST SNOW WILL TAPER DOWN BY LATE
AFTERNOON AS THE MAIN LIFTING WITH THIS UPPER LEVEL WAVE SHIFTS TO
THE EAST. LIGHTER SNOWS WILL PERSIST INTO THE EARLY EVENING.
THE SATELLITE CONTS TO REVEAL THAT THE DEEPER MOISTURE REMAINS OFF
THE EAST COAST AND WAS THE MAIN REASON WHY THIS STORM LIKELY WON/T
BECOME A MAJOR EVENT FOR OUR AREA AS THE UPPER LEVEL WAVE JUST IS
NOT TAPPING INTO THE DEEPER MOISTURE OFFSHORE FOR OUR AREA.
BELIEVE MOST OF OUR FORECAST AREA SEES BETWEEN 4 AND 7
INCHES...WITH BETWEEN 3 AND 6 INCHES IN SCRANTON/WILKES BARRE
AREA/POCONOS WHERE CURRENT SNOW REPORTS SHOW THAN LESS THAN 1
INCH HAS OCCURRED THERE SO FAR. THE BULK OF THEIR SNOW WILL COME
WITH A SIGNIFICANT BAND OF HEAVIER SNOW MOVING INTO SC PA ATTM.
WILL CONTINUE WITH WINTER WEATHER ADVISORIES ALL ZONES. IF SNOW
REPORTS APPROACH 5-6 ICNHES BY 1 PM AND RADAR TRENDS CONTINUES TO
SHOW REDEVELOPMENT TO THE SOUTHWEST MAY HAVE TO UPGRADE TO WINTER
STORM WARNING IN SOME AREAS. DON/T THINK THIS WILL BE THE
CASE...BUT IT COULD COME CLOSE SOME AREAS IN C NY/NRN PA. LATEST
12Z NAM SNOWFALL PROJECTIONS SHOW A SOLID 4-6 INCHES SUPPORTING ADVY.
MOST OF OUR SNOWFALL REPORTS IN NY AND FAR NRN PA ARE 2-3 INCHES
WITH THE SCRANTON AREA LESS THAN 1 INCH AS STATED ABOVE.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
CONTINUING WW ADVISORY TODAY. LATEST MODEL PROGS SUGGEST A VERY
WIDESPREAD SWATH OF 3 TO 5 INCHES OF SNOW ACROSS FA, WITH
POTENTIAL FOR 6-7 INCHES OVER THE VERY HIGH TERRAIN OF THE POCONOS
AND WESTERN CATSKILLS.
THERE ARE CONCERNS WHICH COULD HINDER SNOWFALL AMOUNTS, INCLUDING
RELATIVELY SHALLOW MOIST LAYER AND FAST MOVEMENT OF SYSTEM.
HOWEVER ATMOSPHERIC DYNAMICS ARE VERY STRONG AND CONFIDENCE IS NOW
HIGH FOR ADVISORY ACCUMS. OF NOTE IS IMPRESSIVE PV INTRUSION
VISIBLE DOWN TO 600-500MB ON NAM.
STORM WILL PULL OUT THIS EVENING, WITH A COLD NORTHWEST FLOW
GENERATING LAKE BANDS OFF OF ONTARIO. PRE-EXISTING LL MOIST LAYER
COMBINED WITH LAKE INDUCED INSTABILITY (850MB TEMPS -10C TO -12C)
WILL BE SOMEWHAT TEMPERED BY SHEAR IN THE LOW LAYERS. EXPECT AN
INCH OR TWO OF LAKE SNOW BY SUNDAY AFTERNOON, WHEN INVERSION
BUILDS DOWN AND HIGH PRESSURE STARTS TO LOCK IN.
SUNDAY NIGHT INTO MONDAY...HIGH PRESSURE, FAIR WEATHER, AND A
BRIEF MODERATION IN TEMPERATURES BACK TOWARD SEASONAL NORMS. SHORT
WAVE APPROACHES MONDAY NIGHT, GENERATING LIGHT SNOW SHOWERS.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
2 AM UPDATE...
VRY FEW CHGS NEEDED TO LONG TERM AS IT APPEARS TO BE A PROLONGED
PD OF LK EFFECT ACTIVITY EACH DAY UNDER COLD NW FLOW DROPPING
SOUTH OUT OF CANADA. CDFNT LOOKS TO MV THRU ON THURSDAY, THUS HV
LOWERED MIN TEMPS FOR FRI MRNG AND AGAIN FOR MAXES ON FRIDAY.
SINGLE DIGITS APPEAR LKLY FOR FRIDAY MORNING WITH PERHAPS SOME
LOCALES DROPPING BLO ZERO.
PREV DISCO BLO...
1 PM UPDATE...
FOLLOWED HPC GUIDANCE. A COLD SPELL WITH BELOW NORMAL TEMPERATURES
BUT NO MAJOR CYCLONES AND HEAVY SNOW. MOSTLY LAKE EFFECT. MONDAY
NIGHT STARTS WITH A COLD FRONT BRINGING A REINFORCING SHOT OF COLD
AIR. LIGHT SNOW WITH THE FRONT THEN LAKE EFFECT. THE REST OF THE
EXTENDED MORE OF THE SAME. ANOTHER COLD FRONT THU OR FRI BUT AGAIN
NOT TAPPING ANY ATLANTIC OR GULF MOISTURE. COLDEST DAY OF WEEK
FRIDAY WITH LOWS IN SINGLE DIGITS.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
1230 PM UPDATE...
IFR VSBYS MAJORITY OF THE DAY WITH SNOW HEAVY AT TIMES. IFR CIGS
TOO MOSTLY AT THE HIGHER ELEV SITES OF BGM AND ITH. SOME VSBYS
UNDER A QUARTER MILE IN HEAVY SNOW THIS AFTN WILL DROP CONDITIONS
BELOW FLIGHT MINIMUMS. IFR TO CONTINUE THROUGH THE EVENING BEFORE THE
SNOW TAPERS OFF LATE TONIGHT. LOW LEVEL FLOW SHIFTS TO NW THIS
EVENING PROVIDING LAKE EFFECT ENHANCEMENT TO THE LINGERING SNOW.
FOR SUNDAY MVFR CONDITIONS IN NY WITH LAKE EFFECT SNOW SHOWERS AND
VFR AT KAVP.
E WINDS AT 5 TO 10 KTS SHIFTING TO NW LATE THIS AFTN...THEN
CONTINUING TONIGHT. SUNDAY NW WINDS AT 10 TO 15 KTS.
OUTLOOK...
SUN AFTN AND NGT...MVFR/IFR POSSIBLE FOR CNY TERMINALS...IN LAKE
EFFECT SN ACTIVITY.
MON...VFR.
MON NGT TO WED NGT...MVFR/IFR ESPECIALLY FOR CNY TERMINALS.
THU...VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 9 PM EST THIS EVENING FOR
PAZ038>040-043-044-047-048-072.
NY...WINTER WEATHER ADVISORY UNTIL 9 PM EST THIS EVENING FOR NYZ009-
015>018-022>025-036-037-044>046-055>057-062.
&&
SYNOPSIS...DJP
NEAR TERM...DJN
SHORT TERM...DJP
LONG TERM...PVN/TAC
AVIATION...TACHazardous weather outlook, Dec 29, 10:37 AM EST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1037 AM EST SAT DEC 29 2012 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-301545- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1037 AM EST SAT DEC 29 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DJN
Nearby
Winter Storm Warnings in New York, 2012Winter Storm Warnings in Pennsylvania, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.